Alert archive / Texas / Flash Flood Warnings in 2022

Flash Flood Warning 12, NWS Austin/San Antonio, TX

August 27, 2022Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 27, 2022, 10:37 PM CDT for Williamson County, Texas. It was in force for 113 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2022, 10:37 PM CDT (03:37 UTC)
Expired
Aug 28, 2022, 12:30 AM CDT
In force
113 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 47 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 10:59 PM CDTFLASH FLOOD3 Nw Brushy Creek, TXLOW WATER CROSSINGS FLOODED AND CLOSED AT BRUSHY CREEK AND KRIENKE RANCH RD AS WELL AS PEGGY GARNER PARK AND PEACH TREE LN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.6 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2022-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2022-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
587 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
2075 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

726 
WGUS54 KEWX 280337
FFWEWX
TXC491-280530-
/O.NEW.KEWX.FF.W.0012.220828T0337Z-220828T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1037 PM CDT Sat Aug 27 2022

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  South Central Williamson County in south central Texas...

* Until 1230 AM CDT.

* At 1037 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  3 and 5 inches of rain have fallen. The expected rainfall rate is 
  2 to 3 inches in 1 hour. Additional rainfall amounts of 1 to 3 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Austin, Round Rock, Cedar Park, Anderson Mill, Leander and Brushy 
  Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 3058 9781 3058 9773 3054 9773 3052 9774
      3050 9776 3048 9777 3047 9779 3045 9781
      3045 9782 3045 9783 3046 9783 3047 9784
      3047 9785 3048 9785 3050 9786 3052 9784
      3055 9783

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$

YURA
2 follow-up statements
915 
WGUS74 KEWX 280500
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
1200 AM CDT Sun Aug 28 2022

TXC491-280530-
/O.CON.KEWX.FF.W.0012.000000T0000Z-220828T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Williamson TX-
1200 AM CDT Sun Aug 28 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT SUNDAY 
FOR SOUTH CENTRAL WILLIAMSON COUNTY...

At 1200 AM CDT, Gauge reports indicated between 4 and 7 inches of 
rain have fallen. Flash flooding is already occurring. Despite 
rainfall ending it will take some time for flooding in creeks and 
low water crossings to recede.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Gauges reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Cedar Park and Brushy Creek.

This includes the following streams and drainages...
  Brushy Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3058 9781 3058 9773 3054 9773 3052 9774
      3050 9776 3048 9777 3047 9779 3045 9781
      3045 9782 3045 9783 3046 9783 3047 9784
      3047 9785 3048 9785 3050 9786 3052 9784
      3055 9783

FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5 INCHES IN 1 HOUR

$$

RUNYEN
048 
WGUS74 KEWX 280527
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
1227 AM CDT Sun Aug 28 2022

TXC491-280537-
/O.EXP.KEWX.FF.W.0012.000000T0000Z-220828T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Williamson TX-
1227 AM CDT Sun Aug 28 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM CDT EARLY THIS MORNING 
FOR SOUTH CENTRAL WILLIAMSON COUNTY...

Flood waters are receding and the heavy rain has ended. Flooding is 
no longer expected to pose a threat. Please continue to heed 
remaining road closures and use caution along Brushy Creek.

LAT...LON 3058 9781 3058 9773 3054 9773 3052 9774
      3050 9776 3048 9777 3047 9779 3045 9781
      3045 9782 3045 9783 3046 9783 3047 9784
      3047 9785 3048 9785 3050 9786 3052 9784
      3055 9783

$$

RUNYEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 7:33 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 27, 7:33 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
733 PM CDT Sat Aug 27 2022

...New UPDATE...

.UPDATE...
Issued at 731 PM CDT Sat Aug 27 2022

Did a quick update on the POP for the next few hours based on current
radar and the isolated showers that are persisting past 7 PM. The 20
POP is carried up til 9PM at which time most showers should be
dissipated.

&&

.SHORT TERM...
(Tonight through Sunday night)
Issued at 215 PM CDT Sat Aug 27 2022

Partly cloudy skies are currently prevailing across South-Central
Texas this afternoon with light south/southeasterly winds in place.
Temperatures are in the upper 80s to middle 90s across the area.
Latest visible satellite imagery some areas of congested cumulus
clouds across Llano and Burnet Counties with some more smaller
towers near Comal and Gonzales County. Have seen a few echoes on
area radars associated with this and the threat for isolated to
widely scattered showers and perhaps a thunderstorm will continue
through the late afternoon hours for mainly the eastern two-thirds
of the area.

Activity should diminish this evening with the overnight period
expected to be dry. Low clouds should impact the central portions of
the areas with lows in the 70s. Rain chances will remain confined to
the eastern areas once again tomorrow with highs back in the lower
to upper 90s for most locations.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 215 PM CDT Sat Aug 27 2022

Next week will become more unsettled across South-Central Texas with
higher daily rain and storm chances compared to this weekend. A col
looks to be positioned over the region on Monday as a shear axis
shapes up across the western-northwestern Gulf of Mexico. This shear
axis offshore helps pump higher moisture levels into the region with
the PWATs increasing to 1.8 to 2.2 inches from generally north to
south into Monday afternoon. The highest rain chances during Monday
afternoon likely favors the coastal plains with lower chances to the
west. The combination of persistent above average moisture levels,
broad troughing aloft in-between the offshore shear axis and another
weak mid to upper level disturbance across west Texas, and a frontal
boundary moving into North-Central Texas helps to promote at least
medium (40-60%) rain and storm chances for the duration of the long
term period. Activity will generally be mesoscale driven, especially
along any boundaries, and the details will become ironed out as we
get closer in time. Additionally, expect lulls at times in terms of
activity. Overall, the week ahead looks to be a good opportunity for
more beneficial rain where the GFS and ECMWF ensemble mean guidance
across the region show a solid 1 to 2 inches of rain. Convective
processes may result in locally heavy rain and gusty winds at times.
As the case for most rain events across our region, locally higher
amounts will occur in some spots while others may lose out and
receive little.

Monday will likely trend as the warmest day within the long term as
the higher moisture levels just begin to pump into portions of the
area while sun will be more prevalent than clouds during Monday
afternoon across the western areas. Afternoon highs then lower into
the upper 80s to low 90s for majority of the area through mid to
late week given more cloud cover and the persistent area wide rain
chances. While conditions are to stay humid at night, the overnight
lows look to gradually fall as well with mid to upper 60s trending
across the Hill Country and the low 70s elsewhere.

&&

.AVIATION...
(00Z TAFS)
Issued at 636 PM CDT Sat Aug 27 2022

Some pop up showers continue at this hour but all have been avoiding
the TAF locations so far. Still an outside small chance of an
evening SH getting close to AUS, but have left out of the TAF for
now. Focus overnight will shift to the possibility of MVFR at
SAT/SSF/AUS. Model guidance is showing formation around dawn and
along with persistence have kept it prevailing at SAT/SSF with a
tempo ground at AUS. Mentioned just sct low clouds at DRT as it looks
like any MVFR should be east of the airport. POP is too small to
mention in the Sunday afternoon timeframe but just like today a few
pop up SH could ultimately affect AUS/SAT/SSF.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              96  76  98  76 /  20  20  20  10
Austin Bergstrom Intl Airport  96  76  96  76 /  20  20  20  10
New Braunfels Muni Airport     95  76  96  76 /  20  20  20  10
Burnet Muni Airport            95  75  96  75 /  20  20  10   0
Del Rio Intl Airport           95  77  96  78 /  10  10  10  10
Georgetown Muni Airport        95  76  96  76 /  20  20  10  10
Hondo Muni Airport             94  76  95  77 /  20  10  10  10
San Marcos Muni Airport        96  75  96  75 /  20  20  20  10
La Grange - Fayette Regional   95  75  96  75 /  30  20  30  10
San Antonio Intl Airport       95  76  95  77 /  20  20  20  10
Stinson Muni Airport           95  77  96  77 /  20  10  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...09
Long-Term...Gale
Aviation...09
Hazardous weather outlook, Aug 27, 3:53 AM CDT, 18 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
353 AM CDT Sat Aug 27 2022

TXZ171>173-183>194-202>209-217>225-228-281000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
353 AM CDT Sat Aug 27 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:23 PM CDTAreal Flood AdvisoryEWXWilliamson2 hr
Aug 27, 10:25 PM CDTAreal Flood AdvisoryEWXTravis, Williamson110 min

Nearby

Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.